MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS PROGRIP; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS PROGRIP; MESH, SURGICAL, POLYMERIC
Model Number LPG1612AL
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a robotic assisted inguinal hernia repair, the mesh was torn/shredded it was pulled through the trocar.They got another product and the case was completed as planned.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: one device was returned for investigation.A review of the device history record has been performed and no failure that may relate to the reported conditions have been noted.The visual examination of the returned sample shows that: the sample was returned in its original commercial box and aluminum pouch.The mesh was placed in a biohazard bag.The mesh was found partially contaminated by blood.The sample has been found folded on itself grips outside.A blue mark (8 x 5 stitches) has been added in the middle of the mesh.The textile knitting pattern and the collagen film were found as expected.A hole of around 2,5 x 1,3 cm was found in the direction of the length of the opposite side to the green textile.A piece of textile (missing piece of the tear) was found detached from the mesh.The reported condition was confirmed.It should be noted that the mesh was placed with robotic assistance using a trocar of 5 mm.The product ifu which accompanies each device states in chapter ¿operating steps¿ that "2.Progrip¿ laparoscopic self-fixating mesh needs to be hydrated for a few seconds in a sterile saline solution before use¿ and ¿4.Grasp the mesh at either end and insert it through the trocar.It is recommended to use a trocar of at least 10mm internal diameter to introduce a mesh of size up to 15x10 cm and a trocar of at least 12mm internal diameter to introduce a mesh of size 16x12 cm or above¿.A search of our global complaints database revealed that this was the only report on file for this lot of product.The report has been added to our product complaints database which is monitored for similar occurrences.Based on the available information, our investigation and a complaint history review, the manufacture of the device is not suspected.There is no indication that there is a defective lot or that this event represents an emerging adverse quality trend.No immediate action required.The root cause is user error.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROGRIP
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
MDR Report Key8767912
Report Number9615742-2019-02454
Device Sequence Number1925584
Product Code FTL
UDI-Device Identifier10884521513235
UDI-Public10884521513235
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K143386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberLPG1612AL
Device Catalogue NumberLPG1612AL
Device Lot NumberPSK1116X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Initial Date Received by Manufacturer 06/18/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date07/08/2019
Supplement Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight90